|Online since 2002|
Minoxidil FeedbackIf you use Minoxidil, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Flaking and continuous shedding
I am a 73 year old that has been thinning with the normal male pattern loss over many years, my hair is now all white and slightly thin and wispy in size, but now I have reached the point that vanity has made me try the 5% solution. It has made my hair much thicker in the back and neutralized the thinning effect on top and slightly in the frontal area. It does not regrow hair on the receeding areas and I am getting a lot of flaking in the crown area and continuous shedding after 10 month's of twice a day applications, with a few missed ones, but the results seem to outweigh the side effects and I would like to continue using it. My question is how to reduce the flaking and possibly stop the shedding. It might also be having an effect on my sex drive, but that is secondary, and can be solved with a blue pill, as my mate prefers more hair.
AskDocWeb: A certain amount of shedding can be considered normal hair loss. Most people lose from 50 to 100 hairs a day as each hair follicle goes through its normal growth cycle. Typically this cycle consists of an initial growth phase, a transitional phase, and a resting phase. After that the hair falls out and the cycle repeats. About 85% of your hair follicles are in the growth phase at any one time. The other 15% are in the resting or non-growing phase. Here are a few ideas that may help for dandruff.
Subj: Rash and swelling
Hi I used mintop forte 5% and I was using it almost from a month and just 4 days ago I got a medicine for H1N1 fever and after taking the dose I am having rash on my ears on my forehead swelling under eyes...I am not sure now that from what is the allergy I am experiencing is it MINTOP FORTE 5% or the Tamiflu capsules.
Subj: My Dr didn't mention this
Hi, I'm 30 old women, nothing is wrong with me like I have no hormonal or thyroid problem, my hemoglobin is perfect but I've been loosing hair since many years...I've been using minoxidil for past 3 months, I'm loosing hair more after I started using minoxidil, its written in instruction that you may loose your hair for about 2 weeks when u start using minoxidil, if hair lose doesn't stop after 2 weeks then u must consult ur Dr...my Dr advised me minixidil 2% but she didn't mention this. Any way I'm loosing about 180 hairs every day, it's terrible for me, I didn't have much hair on my scalp (crown) at the first place now I'm loosing more what would happen to me I'm really scared, can u plz plz help me what should I do? Shall I continue it or shall I stop using it?
AskDocWeb: Just follow the instructions and consult with your doctor so that he or she can assess your situation.
Subj: Allergic to Minoxidil?
My husbend use Minoxidil for some time--he is generally allergic to things, bur recently I noticed that his pillow is dark stained by minoxidil, his eyelids very puffy and general allergy grow... I think this is minoxidil--he does not believe me. The dark brown pillow was terrible and if that go thru your skin to the brain?...
AskDocWeb: It is true that Minoxidil can stain pillows and other bed linen if the hair or scalp is not fully dry after using the medication. It can also stain hats, hoods, scarves, and other clothing. Since your husband is already allergic to other things he would have to consult with an allergist to find out if he is allergic to Monoxidil.
Subj: Using more than specified
Hi, I'm 19 and have been using minoxidil for about 3 months, (seen gr8 improvements). I use it twice a day (as instructed) but I usually use a little more than the specified 1 ml each time, so daily I use around 5-6 ml. Is this bad and are there any serious side effects I should worry about?
AskDocWeb: Using more than instructed is called overdosing, which could lead to too much Minoxidil being absorbed into your body. If so, you may experience:
Subj: Minoxidil 5%
Hi, I am using minoxidil 5%, since last 4 months, its effective but more side effects.
AskDocWeb: It would be more helpful if you would list the side effects you experience with this product.
Subj: Increase in breast size
I know one of the side effects can be breast tenderness, but is it possible that it can also increase breast size? It seems like I went from a C cup to a D cup, and I only gained 2 pounds. In the past I would have to gain close to 15 pounds to see an increase in breast size.
AskDocWeb: Of course it is impossible to prove a negative but we were unable to find a single source that claimed breast enlargement might be a side effect of minoxidil.
Subj: Minoxidil problems
Am 33 years old female and recently went on a hair loss programme and was given 2 minoxidil initially to apply on scalp, but within 3 weeks from using this product I developed rashes and have completely stopped and not used this product for more than 2 months now. But the skin on my face has wrinkled, haggard with absolutely no elasticity in it all and the skin has taken a pock marked texture all over the face. My forehead looks slightly bloated with lot of wrinkles, black rings under my eyes and wrinkles, enlarged pores, swelling and puffiness of my face. The affects on my face makes me look much older than my age, when prior to using this product I was always complimented for looking 8-9 years younger than my age. This has caused lot of stress and I am so depressed. More information should be provided by companies manufacturing or supplying this product and I strongly recommend people to do their research prior to using this product.
Subj: Hair was ripped out
I was wearing hair extensions for a little while. I had gotten into a fight with a boyfriend and a few where ripped out on the side if my head. It has been five years and they are still there will the women's Rogain help stimulate re growth?
Mrs. Bald spot
AskDocWeb: It sounds like there may be bald patches where the hair was ripped out. Since the hair hasn't grown back in five years, most likely the roots were damaged or destroyed. If that is the case then a hair transplant may be your only option.
Subj: Dred shed phase
Hi, I have been using minoxdil for a month. Got it as OTC med. I am in my dred shed phase, but after research I realise I dont want to be on it for life. Specially as I am getting married soon and do want kids. If I taper off minoxidil, will the hair loss return to my pre-medication state?
AskDocWeb: Yes, others have reported that upon discontinuing hair loss returned to the same rate of loss they had before starting the product.
Subj: More shedding than before
Hi, I have been on topical minoxidil (5%) for 3 weeks and now I am experiencing even more shedding than before, I am 19 male recently diagnosed with MPB in the crown area and the temples. I am applying minoxidil to my whole scalp even areas that are unaffected (full hair) could it be minoxidil and should I stop applying it to the unaffected areas and just apply it to the balding areas? Any info plz.
AskDocWeb: An increase in shedding is often noted approximately 3 to 5 weeks after initiating treatment with minoxidil and according to the manufacturer it should subside within a couple of weeks. However, they also say that it can take up to three months for a decrease in shedding to be seen. The instructions say to apply this product only to those areas where it is needed.
Subj: Using minoxidil after hair transplant
Hi! I just had a hair transplant. Only hair I had was on the sides and back it was 3100 graphs $14000 (8hrs)at hair club for men, my hair loss was that way for 10 years no real change in my hair loss. My Dr suggests taking minoxidil for 9 months to guarantee good fast results. Now in theory(my thought) why not wait longer let it naturally grow back? I'm also using the special shampoos ect...there's no proof it makes the implant better just grows faster right?
AskDocWeb: Right, so far the evidence that using minoxidil after a hair transplant makes it better is only anecdotal and is not based on any scientific study that we know of. Minoxidil is considered a "growth factor" and is often used in situations where there is concern about the outcome of the hair transplant or where there is a concern about shock loss, such as in female hair loss patients.
One concern to keep in mind is that minoxidil is one of the strongest blood pressure medications in the world. If applied too soon after surgery, there is the potential for high levels of the drug being absorbed into the system. Older patients and those with low blood pressure to start with would be at risk for fainting or passing out.
Read more feedback about Minoxidil.
Report - 27 - 28 - Page 29 - 30 - 31 - 32 - Last page 121
We hope you find this page useful. If you have used Minoxidil, use the form below to add your review of Minoxidil, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by.
This website is protected by copyright © 2007-2009 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Minoxidil and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Askdocweb, Inc. may be paid a commission on products sold through links to other websites. For more information see FTC Disclaimer. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.